Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Corpus Christi, TX

May 5, 2012

NWS Corpus Christi, TX issued this small craft advisory at May 5, 2012, 5:53 PM CDT. It took effect at May 5, 2012, 6:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 5, 2012, 5:53 PM CDT (22:53 UTC)
In effect from
May 5, 2012, 6:00 PM CDT
Expired
May 6, 2012, 7:00 AM CDT
In force
13 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WHUS74 KCRP 052253
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 PM CDT SAT MAY 5 2012

...STRONG ONSHORE FLOW THROUGH THIS EVENING...

.LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF
OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR
SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS
ARE EXPECTED TO DIMINISH THROUGH THE EVENING.

GMZ230-250-060300-
/O.NEW.KCRP.SC.Y.0033.120505T2300Z-120506T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
553 PM CDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* WINDS AND WAVES: SOUTHEAST WIND AROUND 20 KNOTS. BAYS CHOPPY TO
  OCCASIONALLY ROUGH. SEAS AROUND 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TE
3 follow-up statements
858 
WHUS74 KCRP 060258
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
958 PM CDT SAT MAY 5 2012

...STRONG ONSHORE FLOW THROUGH THIS EVENING...

.LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF
OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR
SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS
ARE EXPECTED TO DIMINISH BY EARLY SUNDAY MORNING.

GMZ230-250-060900-
/O.EXT.KCRP.SC.Y.0033.000000T0000Z-120506T0900Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
958 PM CDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. 

* WINDS AND WAVES: SOUTHEAST WIND AROUND 20 KNOTS. BAYS CHOPPY 
  TO OCCASIONALLY ROUGH. SEAS AROUND 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TE
721 
WHUS74 KCRP 060837
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 AM CDT SUN MAY 6 2012

...STRONG ONSHORE FLOW THROUGH EARLY THIS MORNING...

.LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE GULF
OF MEXICO IS RESULTING IN A STRONG ONSHORE FLOW ACROSS THE NEAR
SHORE WATERS AND THE BAYS FROM BAFFIN BAY TO PORT ARANSAS. WINDS
ARE EXPECTED TO DIMINISH BY MID SUNDAY MORNING.

GMZ230-250-061200-
/O.EXT.KCRP.SC.Y.0033.000000T0000Z-120506T1200Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
337 AM CDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS AND WAVES: SOUTH WIND AROUND 20 KNOTS. BAYS CHOPPY TO
  OCCASIONALLY ROUGH. SEAS AROUND 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
548 
WHUS74 KCRP 061157
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
657 AM CDT SUN MAY 6 2012


GMZ230-250-061300-
/O.EXP.KCRP.SC.Y.0033.000000T0000Z-120506T1200Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
657 AM CDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING.
WINDS HAVE FALLEN TO BELOW SMALL CRAFT ADVISORY CRITERIA...HOWEVER
WINDS WILL REMAIN OUT OF THE SOUTHEAST AT 15 TO 20 KNOTS. 

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:16 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 5, 3:16 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT SAT MAY 5 2012

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...FORECAST CONCERN IN
THE SHORT TERM WILL BE DETERMINING CHANCES FOR CONVECTION THIS
EVENING AND TOMORROW EVENING. ANOTHER HOT DAY ACROSS SOUTH TEXAS
AS TEMPERATURES HAVE ALL READY CLIMBED INTO THE 90S IN MOST
LOCATIONS. MLCAPES ARE ABOUT 3500 ACCORDING TO LATEST SPC
MESOANALYSIS...WITH SOME CIN STILL REMAINING ATTM. SHORTWAVE
TROUGH OVER MEXICO WILL APPROACH THE RIO GRANDE THIS EVENING WHICH
HELP INITIATE STORMS OVER MEXICO. WHETHER OR NOT THESE STORMS WILL
BE ABLE TO MAKE IT INTO THE WESTERN CWA WILL BE MAIN ISSUE. WILL
RETAIN MENTION OF THUNDER...MAINLY WEST OF HIGHWAY 281...WITH THE
FAVORED LOCATIONS ALONG AND WEST OF A LINE FROM COTULLA TO LAREDO.
IF THUNDERSTORMS DO MAKE INTO THE WESTERN PART OF THE AREA...THEN
A FEW STRONG TO PERHAPS SEVERE STORMS WOULD BE POSSIBLE WITH
STRONG INSTABILITY PRESENT. ANOTHER WARM NIGHT WITH TEMPS IN THE
70S ACROSS THE AREA...MAV/MET TEMPS GENERALLY ACCEPTED. ANOTHER
UPPER LEVEL DISTURBANCE ON WESTERN PERIPHERY OF UPPER RIDGE
APPROACHES THE AREA TOMORROW. STORMS DEVELOPING OVER MEXICO WILL
BE POSSIBLE AGAIN AND HAVE KEPT THUNDERSTORMS IN THE FORECAST.
BASED ON TRENDS FROM THE LAST SEVERAL DAYS...INCREASED MAX TEMPS
OVER MAV GUIDANCE WITH 100S OVER THE RIO GRANDE PLAINS TO LOWER
90S JUST INLAND.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...MID LEVEL RIDGING TO KEEP S
TX HOT ON MONDAY WITH SIGNIFICANT DAYTIME MIXING TO ALLOW HIGHS TO
APPROACH 100 ACROSS WESTERN ZONES. ISO CONVECTION MAY AFFECT FAR NW
ZONES LATE AFTERNOON AND EVENING BUT MOST ACTIVITY CURRENTLY EXPECTED
TO REMAIN TO THE NW ACROSS EWX CWA. RIDGE AXIS SHIFTS EAST ON TUES
AS STRONG UPPER LEVEL LOW PUSHES INTO SW CONUS AND SURFACE FRONT
PUSHES INTO TX. ALL AVAILABLE GUIDANCE INDICATE FRONT SHOULD STALL
ACROSS OR SLOWLY PUSH THROUGH S TX WED INTO THURS. WITH PWATS PROG
TO BE NEARLY TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF
YEAR /AROUND 1.9 AT CRP/ COUPLED WITH INCREASING DIFFLUENCE ALOFT
AND SURFACE BOUNDARY IN THE AREA...RAIN CHANCES SHOULD INCREASE TUES
NIGHT THROUGH THURSDAY. HOW MUCH RAIN AND WHERE THE STRONGEST
CONVECTION OCCURS WILL BE DEPENDENT ON WHERE FRONT ACTUALLY LIES BUT
FOR NOW HAVE INCREASED POPS TO CHANCE FOR WED/THUR. PRECIP CHANCES
SHOULD DIMINISH THURS NIGHT THROUGH FRIDAY AS FRONT LOSES ITS
CHARACTERISTICS AND STRONG UPPER LEVEL LOW MOVES EAST ACROSS TX
BRINGING DRIER AIR TO THE REGION. TEMPS WILL BE HOTTEST EARLY IN THE
WEEK WITH ASSOCIATED RIDGING AND WILL THEN BE INFLUENCED BY AMOUNT
OF CLOUD COVER AND PRECIP FOR THE MIDDLE PART OF THE WEEK. FOR NOW
WENT CLOSE TO MEX GUIDANCE FOR MIDWEEK BUT IF LATEST ECMWF VERIFIES
TEMPS MAY ACTUALLY BE BELOW NORMAL WED/THURS. CONDITIONS SHOULD
RETURN TO ABOVE NORMAL VALUES LATE IN THE WEEK/NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  92  72  91  72  /  10  10  10  10  10
VICTORIA          71  90  70  89  70  /  10  10  10  10  10
LAREDO            78 100  73  98  73  /  30  20  20  10  10
ALICE             74  97  72  94  71  /  20  10  10  10  10
ROCKPORT          76  86  74  83  75  /  10  10  10  10  10
COTULLA           74  98  71  97  70  /  30  20  20  10  20
KINGSVILLE        74  95  71  93  72  /  20  10  10  10  10
NAVY CORPUS       76  86  73  86  74  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...SHORT TERM
RH/79...LONG TERM
Hazardous weather outlook, May 5, 5:14 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT SAT MAY 5 2012

TXZ229>234-239>247-052300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
514 AM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT MAINLY FOR AREAS WEST OF A KINGSVILLE
TO BEEVILLE LINE. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
OVER THE WESTERN BRUSH COUNTRY WITH LARGE HAIL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE EACH EVENING OVER PORTIONS OF THE
BRUSH COUNTRY THROUGH NEXT WEEK. IN ADDITION...A STALLED FRONTAL
BOUNDARY AS WELL AS AN APPROACHING UPPER LEVEL DISTURBANCE MAY
LEAD TO THUNDERSTORM ACTIVITY OVER SOUTH TEXAS BY WEDNESDAY AND
CONTINUE THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE POSSIBLE FOR THE WESTERN BRUSH
COUNTRY THIS EVENING.

GMZ230-235-250-255-270-275-052300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
514 AM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/CB

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.